Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Have diarrhea. Noticed mucus and blood in stools. Have cramping. What can this be?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 1995
Answered : 1829 Questions
I just had a long, mucous like thing come out of my bottom with diarrhea and cramping. I looked like spaghetti and was more than one foot long. I actually pulled it out. There was some blood, mucous and stool. What in the hell was that??? I don't eat meat.
Posted Fri, 18 Oct 2013 in General Health
Answered by Dr. Hari Charan Perigela 1 hour later
Brief Answer:
These symptoms suggest infection of large bowel

Detailed Answer:

Diarrhea, cramping abdominal pain,bloody stool with mucus are due to infection of large bowel by bacteria,parasite or both.

It occurs with ingestion of contaminated food or water.
Eventhough you don't eat meat,these symptoms may occur.
The contamination can be present in any variety of the food or water.

I prescribe antibiotic Rifaximine,Metronidazole tablets and Pre and Probiotic capsule to my patients with similar complaints.

Please consult your doctor and rule out relpase of Inflammatory bowel disease.

Hope, I answered your query.

If you have any questions, I will clarify further.

Wish you speedy recovery.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor